Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Any good treatment in Indonesia?
Sep 25, 2006

hi i just get diagnostic with hiv 3 month ago and i'm 21 years old...hm...you know any great doctor in Jakarta that understand HIV? Cause the doctor that i went in Jakarta really bad,they even didn't ask u any question and support is Zero!and also about TB?is dangerous to take medicine for TB and HIV together? thx

Response from Dr. Young

Thanks for your post.

I'm not personally connected with any TB or HIV clinics in Indonesia, but hope that some of our readers may be able to give us the beta.

I'd need a bit more information about your TB to know how best to provide advice. For example, do you have active TB, or just a positive skin (Mantoux, PPD) test? Do your TB doctors have you on treatment?

TB coinfection can certainly raise important clinical management issues-- if treatment for TB is required (as is often the case in many resource-limited settings), there are only a limited number of HIV treatments that should be prescribed because of drug-drug interactions.

HIV nucleoside drugs can be administered without concern, but only efavirenz (Sustiva, Stocrin) is recommended with simultaneous TB treatment with rifampin (rifampicin) and the efavirenz dose needs to be increased to 800 mg daily (instead of 600 mg). Because of drug interactions, protease inhibitors are generally not recommended when TB treatment is used.

I hope this helps. Write us back any time. BY



Previous
OI MEDS!
Next
New Med Atripla after PI regimen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement